Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 28, 2021, 8:29 PM CDT for Ward County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 8:29 PM CDT (01:29 UTC)
- Expired
- May 28, 2021, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 18.5
The text
As transmitted.
505 WWUS84 KMAF 290129 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 829 PM CDT Fri May 28 2021 TXZ067-068-075-274-290215- Pecos TX-Crane TX-Ward TX-Reeves County Plains TX- 829 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EAST CENTRAL REEVES...EASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 915 PM CDT... At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near Pyote, or 13 miles southwest of Monahans, moving southeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Grandfalls, Pyote, Royalty, Coyanosa and Imperial Reservoir. This includes Interstate 20 between mile markers 62 and 72. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for western and southwestern Texas. A Severe Thunderstorm Watch also remains in effect until 1100 PM CDT for western Texas. LAT...LON 3142 10328 3158 10313 3146 10262 3108 10306 TIME...MOT...LOC 0129Z 300DEG 20KT 3146 10307 $$ 49
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 6:32 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 28, 6:32 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 632 PM CDT Fri May 28 2021 .DISCUSSION... && .AVIATION... Have ongoing storms along the Pecos River moving into the Permian Basin with additional storms moving down from Ern NM. Carrying TSRA at INK... PEQ... and MAF. More storms expected overnight... could see local MVFR cigs and vsbys with storms. && PREV DISCUSSION... /issued 202 PM CDT Fri May 28 2021/ DISCUSSION... KMAF 18Z RAOB shows a cap still in place, but considerably less than the 12Z run. For some reason, the raob came in w/a sfc Td of 24C, yielding mucapes of over 7000 J/kg! After editing the sounding for a sfc Td of 19C, mucapes dropped to 3400 J/kg, which is still potent. Mid-lvl lapse rates of near 9C/km and a wet-bulb zero of 8600' call for very large hail, and dcapes of 1300 J/kg suggest damaging winds as well. Deep-lyr shear of 40 kts will help maintain supercells, as will a 35+kt LLJ this evening. Radar already shows the first cell going up nrn Brewster County, and this is in line w/the latest HRRR run, which develops additional convection Permian Basin late this afternoon, then SE NM this evening on a possible MCS moving SE out of NM. Saturday looks to be a little less active, w/the primary focus being orographic lifting on easterly flow to the higher terrain out west near the dryline. By Sunday afternoon, the west coast trough will be over Baja del Norte, sending a strong shortwave into West texas and Southeast New Mexico, w/Sunday night looking to be best chances for rain this forecast, w/a continued severe threat. Monday night looks wet/severe as well, as another shortwave calves off the trough. Chances drop off after Monday, but the trough remains parked over Baja, and moisture isn't going anywhere, so a chance of convection remains in play each day. It goes w/out saying that temps will remain below normal in this pattern, given expected convection/cloud cover each day. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 81 67 79 / 50 30 20 30 Carlsbad 64 87 67 85 / 20 20 30 50 Dryden 67 87 70 84 / 40 10 30 30 Fort Stockton 64 87 68 84 / 30 20 20 30 Guadalupe Pass 60 85 62 82 / 10 30 40 40 Hobbs 61 82 65 79 / 40 20 30 50 Marfa 58 89 62 84 / 10 30 30 40 Midland Intl Airport 63 82 67 80 / 50 20 20 40 Odessa 63 84 67 81 / 50 20 20 40 Wink 65 88 68 86 / 40 20 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, May 28, 1:59 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Fri May 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 159 PM CDT Fri May 28 2021 /1259 PM MDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe storms, capable of producing large to very large hail, damaging winds, and tornadoes. Heavy rain may also result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a risk of severe thunderstorms through Monday. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. Heavy rain may also result in flash flooding Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, May 28, 7:31 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
731 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL SARAGOSA 31.03N 103.66W
05/28/2021 E1.00 INCH REEVES TX SOCIAL MEDIA
&&
SAMANTHA.ZUBERLocal storm report, May 28, 7:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
757 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 7 NNE BARSTOW 31.55N 103.34W
05/28/2021 M2.50 INCH Ward TX TRAINED SPOTTER
&&
SAMANTHA.ZUBERSpecial weather statement, May 28, 8:01 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
801 PM CDT Fri May 28 2021
TXZ059-274-290130-
Loving TX-Reeves County Plains TX-
801 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL REEVES...
NORTHWESTERN WARD AND SOUTHEASTERN LOVING COUNTIES UNTIL 830 PM
CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mentone, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Mentone and Slash Ranch.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
LAT...LON 3188 10366 3183 10333 3165 10349 3165 10354
3162 10351 3160 10353 3163 10357 3165 10355
3165 10358 3164 10359 3165 10359 3165 10361
3175 10376
TIME...MOT...LOC 0100Z 291DEG 21KT 3172 10358
49Special weather statement, May 28, 8:04 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 804 PM CDT Fri May 28 2021 TXZ069-070-290130- Reagan TX-Upton TX- 804 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REAGAN AND NORTHEASTERN UPTON COUNTIES UNTIL 830 PM CDT... At 804 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Reagan County Airport, or 15 miles north of Big Lake, moving east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Stiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3128 10184 3158 10186 3154 10127 3124 10127 TIME...MOT...LOC 0104Z 280DEG 36KT 3141 10144 88
Local storm report, May 28, 8:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
809 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 2 N PLEASANT FARMS 31.71N 102.34W
05/28/2021 Ector TX TRAINED SPOTTER
POWERLINE DOWN ON HWY 385.
&&
SAMANTHA.ZUBERSpecial weather statement, May 28, 8:29 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 829 PM CDT Fri May 28 2021 TXZ067-068-075-274-290215- Pecos TX-Crane TX-Ward TX-Reeves County Plains TX- 829 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...EAST CENTRAL REEVES...EASTERN WARD AND WEST CENTRAL CRANE COUNTIES UNTIL 915 PM CDT... At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near Pyote, or 13 miles southwest of Monahans, moving southeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Grandfalls, Pyote, Royalty, Coyanosa and Imperial Reservoir. This includes Interstate 20 between mile markers 62 and 72. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for western and southwestern Texas. A Severe Thunderstorm Watch also remains in effect until 1100 PM CDT for western Texas. LAT...LON 3142 10328 3158 10313 3146 10262 3108 10306 TIME...MOT...LOC 0129Z 300DEG 20KT 3146 10307 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 58 min |
| May 28, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 63 min |
| May 28, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 51 min |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Glasscock, Midland, Upton | 62 min |
| May 28, 8:01 PM CDT | Special Weather Statement | MAF | Loving | 29 min |
| May 28, 8:04 PM CDT | Special Weather Statement | MAF | Reagan | 26 min |
| May 28, 8:43 PM CDT | Special Weather Statement | MAF | Glasscock, Midland | 47 min |
| May 28, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| May 28, 9:13 PM CDT | Special Weather Statement | MAF | Ward | 32 min |
| May 28, 9:44 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 28, 9:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 55 min |
| May 28, 10:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Culberson, Loving, Reeves, Ward, Winkler | 65 min |
| May 28, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 4 more | 60 min |
| May 28, 11:26 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Winkler | 2 hr |
| May 28, 11:32 PM CDT | Special Weather Statement | MAF | Crane, Glasscock, Midland, Reagan, Upton | 58 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves, Ward | 66 min |
| May 28, 11:50 PM CDT | Special Weather Statement | MAF | Borden, Howard, Mitchell, Scurry | 40 min |
| May 29, 12:07 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 38 min |
| May 29, 12:24 AM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 2 hr |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 46 min |
| May 29, 12:33 AM CDT | Special Weather Statement | MAF | Reagan, Upton | 42 min |
| May 29, 12:41 AM CDT | Special Weather Statement | MAF | Mitchell | 49 min |
| May 29, 12:43 AM CDT | Special Weather Statement | MAF | Reeves | 47 min |
| May 29, 1:20 AM CDT | Special Weather Statement | MAF | Reagan | 25 min |
| May 29, 1:21 AM CDT | Special Weather Statement | MAF | Pecos, Terrell | 39 min |
| May 29, 1:23 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 52 min |
| May 29, 2:09 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos, Reeves | 51 min |
| May 29, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 22 min |
| May 29, 4:11 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 32 min |
| May 29, 4:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 41 min |
| May 29, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 33 min |
| May 29, 5:17 PM CDT | Special Weather Statement | MAF | Culberson | 28 min |
| May 29, 5:25 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| May 28, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 66 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 67 min |
| May 28, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 67 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.